Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 168, NWS Mobile, AL

April 26, 2005Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Apr 26, 2005, 3:58 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2005, 3:58 PM CDT (20:58 UTC)
Expired
Apr 26, 2005, 4:30 PM CDT
In force
32 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 9.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2005-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2005-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 262058
SVRMOB
FLC033-113-262130-
/O.NEW.KMOB.SV.W.0168.050426T2058Z-050426T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CDT TUE APR 26 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  NORTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA
  NORTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 430 PM CDT

* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 9 MILES NORTHWEST OF
  MOLINO...OR ABOUT 20 MILES EAST OF BAY MINETTE...AND MOVING EAST AT
  50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHUMUCKLA BY 405 PM CDT
  ALLENTOWN AND MILTON NEAR WHITING FIELD BY 420 PM CDT
  6 MILES SOUTH OF MUNSON BY 430 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3089 8748 3071 8748 3066 8681 3088 8680

$$
1 follow-up statement
000 
WWUS54 KMOB 262114
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
413 PM CDT TUE APR 26 2005

FLC033-262123-
/O.CAN.KMOB.SV.W.0168.000000T0000Z-050426T2130Z/
ESCAMBIA FL-
413 PM CDT TUE APR 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ESCAMBIA COUNTY IS 
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO NORTHERN SANTA 
ROSA COUNTY...THUS THE WARNING FOR NORTHERN ESCAMBIA COUNTY HAS BEEN 
CANCELLED.

LAT...LON 3067 8680 3067 8687 3069 8688 3069 8707
      3070 8708 3070 8725 3074 8730 3089 8729
      3088 8680

$$

FLC113-262130-
/O.CON.KMOB.SV.W.0168.000000T0000Z-050426T2130Z/
SANTA ROSA FL-
413 PM CDT TUE APR 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR 
NORTHERN SANTA ROSA COUNTY...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING GOLF BALL 
SIZED HAIL.  THIS STORM WAS LOCATED NEAR CHUMUCKLA...OR ABOUT 23 
MILES NORTH OF PENSACOLA...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILTON NEAR WHITING FIELD AND ALLENTOWN BY 420 PM CDT
  8 MILES SOUTH OF MUNSON BY 430 PM CDT

LAT...LON 3067 8680 3067 8687 3069 8688 3069 8707
      3070 8708 3070 8725 3074 8730 3089 8729
      3088 8680

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:00 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 26, 3:00 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT TUE APR 26 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)..SEVERE TSTM WATCH FOR ALL
THE FL PANHANDLE AND COVINGTON CO AL UNTIL 10 PM. LATEST SURFACE
ANALYSES SHOW WARM FRONT CONTINUES TO PUSH NORTH THROUGH THE AREA AND
THE COLD FRONT LOCATED IN CENTRAL MS IS CLIPPING ALONG ON SCHEDULE.
EXPECT THIS TO CONTINUE THROUGH THIS EVEING WITH FROPA COMPLETELY
THROUGH CWA BY MIDNIGHT. MEANWHILE WILL LEAVE MENTION OF SEVERE WX IN
COVINGTON AL AND ALL FL ZONES. ELSEWHERE THE AVAILABLE POTENTIAL
ENERGY HAS BEEN PRETTY WELL DEPLETED TO RENDER SVR CONVECTION MUCH
LESS LIKLEY.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...NO CHANGES. HIGH WILL MOVE
ACROSS CWA WEDNESDAY WITH SYNOPTIC SCALE FLOW BECOMING SOUTHERLY
THURSDAY AS HIGH MOVES EAST. MOISTURE INCREASES ENOUGH TO PUT RAIN
BACK IN FORECAST FOR NORTHERN AREAS FRIDAY NIGHT AND AREAWIDE
SATURDAY AS ANOTHER FRONT APPROACHES FROM THE NORTHWEST. RAIN
CHANCES WILL DIMINISH SUNDAY AFTERNOON. WILL RETAIN POPS IN THE
SCATTERED CATEGORY FROM PREV SHIFT.

&&

.MARINE...GRADIENT BEHIND THE FRONT IS RATHER STEEP SO WILL INVOKE
SMALL CRAFT ADVISORIES FOR TONIGHT. WAVE HEIGHTS WOULD RANGE 6 TO 8
FEET ESPECIALLY WELL OFFSHORE...WILL CALL FOR SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING TAPERING OFF AS THE FRONT PASSES
BY MIDNIGHT.

&&

.FIRE WEATHER...DRY AIR ARRIVING BEHIND THE FRONT TONIGHT AND
WEDNESDAY WILL BRING RH TO THE POINT OF A FIRE WEATHER WATCH ON
WEDNESDAY AFTERNOON OVER THE PANHANDLE OF FLORIDA. RH WILL QUICKLY
REBOUND LATE WEDNESDAY AS OFFSHORE FLOW WEAKENS AND BECOMES
DOMINATED BY LOCAL EFFECTS. REMAINDER OF WEEK WILL SEE INCREASING
HUMIDITY AS SOUTHERLY WINDS RETURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      52  79  56  82 /  20  10   0   0
PENSACOLA   54  79  57  78 /  30  10   0   0
DESTIN      57  77  57  76 /  30  10   0   0
EVERGREEN   50  79  52  81 /  30  10   0   0
WAYNESBORO  49  78  54  82 /  10  10  10  10
CAMDEN      49  77  50  82 /  30  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...

AL...SMALL CRAFT ADVISORY TONIGHT GMZ670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ675.
     FIRE WEATHER WATCH WEDNESDAY  FLZ001>006-008.
MS...NONE.

&&
Hazardous weather outlook, Apr 26, 5:27 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
527 AM CDT TUE APR 26 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
527 AM CDT TUE APR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE EAST
ACROSS THE EASTERN HALF OF THE FORECAST AREA THIS MORNING...
INCLUDING THE WESTERN FLORIDA PANHANDLE. LOCALLY HEAVY RAINS
CAN BE EXPECTED IN SOME OF THE STRONGER STORMS. IN THE WAKE OF THIS
AREA OF WEATHER...A BRIEF BREAK IS ANTICIPATED. AS A WARM FRONT
IS FORECAST NORTHWARD ACROSS THE AREA...THE ATMOSPHERE IS
FORECAST TO DESTABILIZE TODAY...WHILE A COLD FRONT CONTINUES
EAST INTO THE SOUTHERN STATES. AS THIS OCCURS...THUNDERSTORMS
ARE EXPECTED TO REDEVELOP AND TRACK EAST ACROSS THE AREA. SOME OF
THESE STORMS COULD BECOME SEVERE.

IT APPEARS THAT THE MAIN THREAT IN ANY SEVERE STORMS WILL
BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. STAY TUNED FOR LATER UPDATES DURING THE
DAY.

FRONTAL PASSAGE IS FORECAST TONIGHT...BRINGING AN END TO THE WET
WEATHER.

A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES...DUE
TO THE COMBINATION OF MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS
AND OUTGOING TIDES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES
WEDNESDAY AFTERNOON AS LIGHT TO MODERATE SOUTHERLY FLOW
DEVELOPS AND COMBINES WITH AN OUTGOING TIDE. COULD BE SOME PATCHY FOG
FORMING WEDNESDAY AND THURSDAY NIGHTS.

THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND
RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR
POSSIBLE ACTIVATION TODAY.

In the hours before

Local storm report, Apr 26, 1:52 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
152 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     HAIL             WAYNESBORO              31.67N 88.65W
04/26/2005  0.25 INCH        WAYNE              MS   BROADCAST MEDIA

0115 PM     HAIL             WHISTLER                31.70N 88.81W
04/26/2005  0.50 INCH        WAYNE              MS   LAW ENFORCEMENT

            WEST OF WHISTLER...NORTH OF HWY. 84

0110 PM     HAIL             WHISTLER                31.70N 88.81W
04/26/2005  0.75 INCH        WAYNE              MS   BROADCAST MEDIA

            DIME TO PENNY HAIL COVERING THE PARKING LOT AT WABO

&&

CULLEN
Local storm report, Apr 26, 2:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             WIGGINS                 30.86N 89.14W
04/26/2005  0.75 INCH        STONE              MS   EMERGENCY MNGR

            PENNY SIZED HAIL WEST OF WIGGINS AND WEST OF PERKINSTON

&&

CULLEN
Local storm report, Apr 26, 3:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             OAK GROVE               30.86N 88.18W
04/26/2005  0.75 INCH        MOBILE             AL   LAW ENFORCEMENT

0315 PM     HAIL             WILMER                  30.82N 88.36W
04/26/2005  0.25 INCH        MOBILE             AL   PUBLIC

0315 PM     HAIL             MOBILE AIRPORT          30.68N 88.24W
04/26/2005  0.25 INCH        MOBILE             AL   BROADCAST MEDIA

            HALLS FERRY RD AREA FROM WPMI

&&

DKD
Local storm report, Apr 26, 3:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             SARALAND                30.82N 88.07W
04/26/2005  0.88 INCH        MOBILE             AL   BROADCAST MEDIA

            MOTH BALL SIZE HAIL REPORTED BY TV VIEWER. REPORT RELAYED
            TO NWS BY CHANNEL 10 WEATHER DEPARTMENT.

&&

GARMON
Local storm report, Apr 26, 3:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             WHITEHOUSE FORKS        30.81N 87.81W
04/26/2005  1.75 INCH        BALDWIN            AL   BROADCAST MEDIA

            GOLF BALL SIZE HAIL REPORTED BY TV VIEWER. REPORT RELAYED
            BY CHANNEL 5 WEATHER DEPARTMENT.

&&

GARMON
Local storm report, Apr 26, 3:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             SEMMES                  30.78N 88.26W
04/26/2005  0.88 INCH        MOBILE             AL   PUBLIC

&&

DKD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:13 PM CDTSevere Thunderstorm WarningMOBEscambia47 min
Apr 26, 4:29 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa31 min
Apr 26, 4:50 PM CDTSevere Thunderstorm WarningMOBOkaloosa29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.